Flood, Atkinson
- When
- June 27, 7:45 AM EST
- Where
- Atkinson forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.283, -85.117
Emergency Management reported 6-7 inches of storm total rainfall in Axson. Water was affecting several homes in the Axson area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Emergency Management reported 6-7 inches of storm total rainfall in Axson. Water was affecting several homes in the Axson area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 27, 1:31 AM EST, 6 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 231 AM EDT MON JUN 27 2005 ...LOCALLY HEAVY RAINFALL POSSIBLE THROUGH MID-WEEK... .SHORT TERM...UPPER LOW CURRENTLY OVER NORTHERN ALABAMA CONTINUES TO RETROGRADE PER LATEST WATER VAPOR IMAGERY. THIS HAS ALLOWED A DEEP SOUTHERLY FLOW TO TAKE SHAPE ACROSS THE AREA WITH INCREASING MOISTURE VALUES AND ASSOCIATED MID AND UPPER LEVEL CLOUDINESS. CLOUDS BEGINNING TO CURB TEMPERATURE FALL AND VALUES AT THE COAST REMAIN IN THE LOWER 80S AT THIS HOUR. SURGE IN MOISTURE TODAY WILL CONTINUE WITH MODEL AGREEMENT OF PWATS INCREASING TO NEAR 2 INCHES...PRIMARILY OVER THE FLORIDA PORTION. CONSEQUENTLY...GUIDANCE HAS COME IN QUITE HIGH WITH THE POPS TODAY WITH AREAS SOUTH OF INTERSTATE 10 70% OR HIGHER. HARD TO ARGUE WITH THESE POPS GIVEN ABUNDANT MOISTURE...BUT AM CONCERNED A BIT ABOUT INCREASING CLOUD COVER AND THE LACK OF A FORCING MECHANISM. SHORTWAVE ENERGY LOOKS TO REMAIN WELL WEST OF THE AREA AND SURFACE CONVERGENCE WILL BE LIMITED BY UNIFORM EASTERLY FLOW ACROSS THE REGION. WILL THEREFORE GO SLIGHTLY UNDER GUIDANCE FOR TODAY...BUT STILL LIKELY TO THE SOUTH WHERE MOISTURE WILL BE THE DEEPEST. HIGHER POPS LOOK LIKE A BETTER BET FOR TUESDAY AS SURFACE CONVERGENCE INCREASES ALONG A DEVELOPING SURFACE TROUGH IN THE GULF OF MEXICO. TROUGH WILL EXTEND INTO SOUTHEAST GEORGIA PORTION AND WILL HAVE THE HIGHEST POPS THERE. SHORTWAVE ENERGY DIVING THROUGH THE TENNESSEE VALLEY ON WEDNESDAY SHARPENS THE LONG-WAVE TROUGH OVER THE AREA...AND WITH AMPLE MOISTURE STILL AROUND...WE WILL SEE LIKELY TO CATEGORICAL POPS ACROSS THE AREA. THROUGH ALL THREE DAYS...TROPICAL TYPE SOUNDING PROFILES POINTS TO HEAVY RAIN BEING THE MAIN IMPACT AND WILL LIKELY SEE FLOOD GUIDANCE DECREASE. VERY NARROW CAPE PROFILES AS WELL AS WARM TEMPERATURE CURVE WILL LIMIT HAIL AND DOWNBURST POTENTIAL. .LONG TERM...CURRENT EXTENDED GRIDS IN GOOD SHAPE AND NO CHANGES ARE PLANNED. && .MARINE...BUOYS REPORT SE WINDS 10-15KTS WITH SEAS 3-4 FT IN THE WATERS THIS MORNING. THE BERMUDA RIDGE AXIS WILL REMAIN NORTH OF THE WATERS THROUGH WED...THEN SHIFT SOUTHWARD THU AND FRI WITH THE APPROACH OF A COLD FRONT. NO HEADLINES ANTICIPATED THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AMG 90 73 87 72 / 50 40 70 40 SSI 85 75 85 75 / 50 30 60 40 JAX 86 74 86 73 / 60 30 70 40 SGJ 85 75 85 75 / 60 30 70 40 GNV 88 73 87 72 / 60 40 70 40 OCF 88 73 88 72 / 60 40 60 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...DEESE MARINE/FIRE WX...ENYEDI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 547 AM EDT MON JUN 27 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 547 AM EDT MON JUN 27 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...LOCALLY HEAVY RAINFALL POSSIBLE TODAY... ...MODERATE RISK OF RIP CURRENTS CONTINUES AT AREA BEACHES... ...A RIVER FLOOD WARNING CONTINUES FOR THE SANTA FE AT THREE RIVERS ESTATES... MOISTURE WILL BE ON THE INCREASE TODAY LEADING TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA BY AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREAT FROM THESE STORMS WITH RAINFALL AMOUNTS AVERAGING A QUARTER TO HALF AN INCH AND ISOLATED AMOUNTS OF 1 TO 2 INCHES POSSIBLE. THE GROUND IN SPOTS IS SATURATED FROM RECENT HEAVY RAINFALL AND ANY ADDITIONAL RAINFALL MAY CAUSE SOME MINOR LOCALIZED FLOODING. MOTORISTS SHOULD BE ALERT FOR STANDING WATER ON ROADWAYS AND SHOULD NOT ATTEMPT TO CROSS ANY FLOODED ROADWAYS WHERE THE DEPTH OF THE WATER IS NOT KNOWN. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AT AREA BEACHES. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR DETAILS. A RIVER FLOOD WARNING CONTINUES FOR THE SANTA FE RIVER AT THREE RIVERS ESTATES. PLEASE REFER TO LATEST FLOOD STATEMENT FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE HEAVY RAINFALL POTENTIAL WILL CONTINUE THROUGH MID-WEEK...INCREASING THE LIKELIHOOD OF LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... WHILE NO SEVERE WEATHER IS EXPECTED...PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DEESE
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453873.